Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 31, 2009, 9:14 AM EDT for 5 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 9:14 AM EDT (13:14 UTC)
- Expired
- Jul 31, 2009, 3:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Washington County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 10:07 AM EDT | FLASH FLOOD | Stillwater, NY | ROUTE 4 AND ROUTE 32 CLOSED. |
| Jul 31, 10:15 AM EDT | FLASH FLOOD | Voorheesville, NY | MOUNTAIN VIEW STREET AND HELDERBERG RD CLOSED. |
| Jul 31, 1:08 PM EDT | FLASH FLOOD | 2 W Hancock, NY | INTERSECTION OF RT 22 AND RT 43 CLOSED IN STEPHENTOWN DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 311314
FFWALY
NYC001-083-091-093-115-311915-
/O.NEW.KALY.FF.W.0024.090731T1314Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
914 AM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
COLONIE...COHOES...ALBANY...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...NASSAU...HOOSICK
FALLS...EAST GREENBUSH...
SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SARATOGA SPRINGS...MECHANICVILLE...
CLIFTON PARK...
EASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SALEM...
* UNTIL 315 PM EDT FRIDAY
* AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A SERIES OF HEAVY SHOWERS AND THUNDERSTORMS
REPEATEDLY MOVING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAFTON...
WATERFORD...ROUND LAKE...NISKAYUNA...GREENWICH...EAST GLENVILLE...
CAMBRIDGE...BURNT HILLS...BALLSTON SPA AND ALPLAUS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR AND SURFACE OBSERVATIONS HAVE ESTIMATED ONE TO TWO INCHES OF
RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO LOCALLY THREE INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4280 7330 4268 7329 4251 7335 4241 7425
4245 7425 4265 7417 4272 7416 4320 7367
4320 7327
$$
WASULA/FRUGIS/BGM2 follow-up statements
000
WGUS71 KALY 311632
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1232 PM EDT FRI JUL 31 2009
NYC001-083-091-093-115-311915-
/O.CON.KALY.FF.W.0024.000000T0000Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-
1232 PM EDT FRI JUL 31 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHERN WASHINGTON...SOUTHEASTERN SARATOGA...RENSSELAER...EASTERN
SCHENECTADY AND ALBANY COUNTIES...
AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
BRUNSWICK...WATERFORD...SCOTIA...SCHENECTADY...SARATOGA SPRINGS...
SALEM...ROUND LAKE...ROTTERDAM...NISKAYUNA...MECHANICVILLE...
LATHAM...HOOSICK FALLS...GREENWICH...GREEN ISLAND...GRAFTON...EAST
GLENVILLE...COHOES...CLIFTON PARK...CAMBRIDGE...BURNT HILLS...
BALLSTON SPA AND ALPLAUS
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THERE HAVE BEEN MANY ROAD CLOSURES IN
ALBANY...SOUTHEASTERN SARATOGA...AND PORTIONS OF WASHINGTON COUNTIES
THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4280 7330 4268 7329 4251 7335 4241 7425
4245 7425 4265 7417 4272 7416 4320 7367
4320 7327
$$
WASULA000
WGUS71 KALY 311917
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT FRI JUL 31 2009
NYC001-083-091-093-115-311926-
/O.EXP.KALY.FF.W.0024.000000T0000Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-SCHENECTADY NY-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-
317 PM EDT FRI JUL 31 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN WASHINGTON...
SOUTHEASTERN SARATOGA...RENSSELAER...EASTERN SCHENECTADY AND ALBANY
COUNTIES...
THE THREAT FOR FLASH FLOODING HAS DECREASED AS THE HEAVY RAINS HAVE
MOVED OFF TO THE EAST. HOWEVER...LIGHT RAIN WILL CONTINUE THROUGH
THE AFTERNOON.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4280 7330 4268 7329 4251 7335 4241 7425
4245 7425 4265 7417 4272 7416 4320 7367
4320 7327
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:50 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 31, 6:50 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
650 AM EDT FRI JUL 31 2009
.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE OVER THE SOUTH CENTRAL
STATES WILL RIDE UP ALONG A STALLED FRONTAL BOUNDARY TO OUR
SOUTH...FORMING A WAVE OF LOW PRESSURE AND BRINGING MORE SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN TO THE REGION TODAY INTO THIS
EVENING. A WEAK RIDGE OF HIGH PRESSURE WILL BRING A RETURN OF DRY
CONDITIONS ON SATURDAY...WITH MORE SHOWERS AND THUNDERSTORMS
EXPECTED ON SUNDAY AHEAD OF A COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE EXTENDED THE FLASH FLOOD WATCH IN AREA COVERAGE TO INCLUDE
WASHINGTON COUNTY IN NEW YORK AND ALL OF SOUTHERN VERMONT. THE
REASON FOR THIS IS THESE AREAS ALSO RECEIVED HEAVY RAIN WEDNESDAY
INTO WEDNESDAY NIGHT AND ARE IN THE AXIS OF HEAVIEST PCPN TODAY
INTO TONIGHT ON THE ECMWF...NAM AND GFS. THE SCENARIO TODAY IS NOT
MUCH DIFFERENT THAN WEDNESDAY...OTHER THAN THE AXIS OF HEAVIEST
PCPN WILL BE SLIGHTLY FARTHER SOUTH AND EAST AND THE TOTAL
RAINFALL AMOUNTS WILL BE SLIGHTLY LOWER DUE TO THE FASTER MOVEMENT
OF THIS SYSTEM. HOWEVER...THE FLASH FLOOD THREAT IS PERHAPS EVEN
GREATER AS THE GROUND REMAINS SATURATED IN MANY AREAS FROM THE
EVENT ON WEDNESDAY INTO WEDNESDAY NIGHT LEAVING THE FLASH FLOOD
GUIDANCE MUCH LOWER WITH MANY OF THE AREAS WHICH HAD FLOODING WITH
GUIDANCE VALUES AS LOW AS 1.8 INCHES IN 3 HOURS. PWATS RISE TO
1.75 TO 2.25 INCHES ACRS THE WATCH AREA TODAY BEFORE DECREASING
THIS EVENING...AS A RELATIVELY STRONG SOUTHWEST LOW LEVEL
SOUTHWEST FLOW WITH H8 JET JUST SOUTH OF FA AT 18Z TDY LIFTING
THRU SRN NEW ENG BY 00Z SATURDAY. WITH STATIONARY FRONT DRAPED
ACRS SE NY AND SRN NEW ENG AND LOW PRESSURE WAVE MOVING ALONG IT
ONCE AGAIN EXPECT SIGNIFICANT TRAINING ESPECIALLY GIVEN
PWATS...EXTREMELY STRONG THETA E RIDGE H10-H8 ACRS SRN HLF OF FA...
K INDEX VALUES IN THE MID TO UPPER 30S AS WELL AS STRONG SPEED
CONVERGENCE IN THE LOWER TO MID LEVELS. IN ADDITION TO THE FLASH
FLOOD THREAT...THERE IS THE POTENTIAL THAT A FEW STORMS MAY
PRODUCE STRONG GUSTY WINDS ACRS PORTIONS OF OUR SOUTHERN 6
COUNTIES AS LOW LEVEL JET OF 40+ KTS MOVES ACRS LONG ISLAND AND
SOUTHERN NEW ENGLAND THIS AFTERNOON INTO THIS EVENING...SB CAPES
300-800 J/KG AND 0-3 KM HELICITY 70-150 M2/S2. WITH LITTLE HEATING
TODAY AND LIMITED CAPES WOULD EXPECT THAT A WET MICROBURST WOULD
BE MAIN THREAT. NOT CONCERNED ABOUT HAIL AS WBZ HEIGHTS IN THIS
AREA RISE TO 12-14+ KFT BY THIS AFTERNOON. HAVE LIKELY TO CAT POPS
TODAY GRADUALLY DIMINISHING FROM NORTHWEST TO SOUTHEAST THIS
EVENING AND THEN ONLY SLIGHT CHANCE TO CHANCE POPS IN MOST AREAS
AFTER MIDNIGHT. HAVE HIGHS TDY IN THE UPPER 60S TO UPPER 70S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
ON SATURDAY A WEAK RIDGE OF HIGH PRESSURE BUILDS ACRS THE FA WITH
PLENTY OF SUN EXPECTED AND H8 TEMPS 14-16C RANGE EXPECT THAT HIGHS
WILL BE IN THE UPPER 70S TO UPPER 80S. THUS MAV TEMPS LOOK TO BE
ABOUT 3-5 DEGREES TOO HIGH.
ON SATURDAY NIGHT EXPECT THAT CLEAR SKIES WILL GIVE WAY TO
INCREASING CLOUDS LATE AS NEXT SYSTEM APPROACHES WILL KEEP
FORECAST DRY FOR NOW WITH LOWS IN THE MID 50S TO MID 60S.
SUNDAY LOOKS TO BE ANOTHER INTERESTING DAY WITH POTENTIAL FOR
SEVERE GREATER THAN TODAY IN MOST AREAS. SB CAPES OF 1000-1500
J/KG...0-3 KM HELICITY VALUES AS HIGH AS 200 M2/S2...WEAKER LOW
LEVEL JET THAN TODAY WHICH IS ORIENTED TO OUR N ACRS SRN
CANADA...BUT IMPRESSIVE H3 JET OF 90-100 KTS CYCLONICALLY CURVED N
OF LK ONT WITH FA IN FAVORABLE RR QUAD AND WBZ HEIGHTS FAVORABLE
FOR HAIL WITH RANGE SUN AFT BTWN 8.5 AND 11.5 KFT ACRS BULK OF FA.
HIGHS ON SUNDAY SHOULD BE SLIGHTLY COOLER THAN SATURDAY DUE TO
MORE CLOUD COVER GENERALLY IN THE MID 70S TO LOWER 80S.
ANY SHOWERS AND THUNDERSTORMS SHOULD END QUICKLY SUNDAY EVENING
FOLLOWED BY CLEARING LATE WITH LOWS IN THE MID 5OS TO MID 60S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS SHOWING A PROGRESSIVE PATTERN SHAPING UP FOR
MUCH OF NEXT WEEK. THAT WILL LIKELY RESULT IN ALTERNATING DAYS FOR
DRY AND WET WEATHER FROM MON THROUGH THUR.
MON SHOULD BE MAINLY DRY...AS WE WILL BE UNDER THE INFLUENCE OF WEAK
HIGH PRESSURE AT THE SURFACE. TEMPS SHOULD BE QUITE WARM WITH A
SOUTHWEST FLOW ALOFT. HOWEVER...THE NEXT COLD FRONT AND ASSOC UPPER
LEVEL TROF WILL BE APPROACHING FROM THE GREAT LAKES AND MOVE ACROSS
THE AREA ON TUE. OP GFS DEPICTING A LARGE MAGNITUDE OF SBCAPE
DEVELOPING TUE AFTERNOON AHEAD OF THE FRONT...SO DEPENDING ON
EVENTUAL TIMING OF THE COLD FRONT PASSAGE TUE COULD BE AN ACTIVE
CONVECTIVE DAY WITH SOME SEVERE POTENTIAL.
IN WAKE OF THE COLD FRONT TEMPS COOL DOWN SOMEWHAT FOR
WED. WITH A WEAK SHORT WAVE MOVING THROUGH...A SHOWER OR TWO CANNOT
BE RULED OUT. PWATS DROP SIGNIFICANTLY THOUGHT AND INSTABILITY LOOKS
TO BE NIL. THE LATEST ECMWF HAS MORE QPF THAN EXPECTED FOR WED GIVEN
THE LOW PWATS...SO WILL MENTION ONLY SLIGHT CHANCE POPS AT THIS
TIME. THUR LOOKS TO BE DRY AS A BUBBLE HIGH MOVES OVERHEAD. TEMPS
EXPECTED TO BE CLOSE TO NORMAL FOR THE WED-THU TIME FRAME.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A STRONG UPPER LEVEL DISTURBANCE WITH AN ABUNDANCE OF MOISTURE IN
PLACE...WILL PROVIDE VERY WET WEATHER TODAY WITH VARYING FLYING
CONDITIONS. SHOWERS ALREADY AFFECTING THE TERMINALS...WITH KGFL
RECEIVING MODERATE TO HEAVY RAIN AND IFR VSBY. WILL MENTION
PREVAILING -SHRA WITH TEMPO FOR OCCASIONAL SHRA/+SHRA AND ASSOC
MVFR/IFR CONDITIONS...AND WILL ALSO APPEND CB TO CLOUD GROUPS SINCE
THERE WILL BE EMBEDDED CONVECTION BUT THUNDERSTORMS ARE EXPECTED TO
BE SCATTERED AND MAINLY THIS AFTERNOON. RAIN WILL END THIS
EVENING...FIRST AT KGFL THEN KALB AND LAST AT KPOU. THERE WILL
LIKELY BE LOW STRATUS AND/OR FOG FORMATION TONIGHT. WHICH WILL BE
FAVORED WILL DEPEND ON IF THERE ARE SUBSTANTIAL BREAKS IN CLOUD
COVER. BEST CHANCE FOR THICKER FOG IS AT KGFL...WHERE IFR VSBY HAVE
BEEN INDICATED BY 07Z. WILL MENTION MVFR CONDITIONS AT KALB/KPOU FOR
NOW...WITH POTENTIAL FOR SOME IFR AS WELL.
WINDS WILL BE SOUTH-SOUTHWEST AROUND 5 KT THIS MORNING. WINDS WILL
BRIEFLY SHIFT TO THE WEST-NORTHWEST THIS EVENING...BUT THE GRADIENT
WILL SLACKEN QUICKLY LEAVING NEAR CALM WINDS AFTER DARK.
OUTLOOK...
SAT...VFR...NO SIG WX.
SAT NIGHT-SUN MORNING...IFR/MVFR...POSSIBLE BR/FG.
SUN...VFR/MVFR...SHRA/TSRA LIKELY.
MON...VFR...BUT POSSIBLE MVFR/IFR WITH BR/FG OR LOW STRATUS.
TUES...VFR/MVFR...CHC SHRA/TSRA.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS EXPECTED AGAIN TODAY.
A STRONG UPPER LEVEL DISTURBANCE OVER THE SOUTH CENTRAL
STATES WILL RIDE UP ALONG A STALLED FRONTAL BOUNDARY TO OUR
SOUTH...FORMING A WAVE OF LOW PRESSURE AND BRINGING MORE SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN TO THE REGION TODAY INTO THIS
EVENING. A WEAK RIDGE OF HIGH PRESSURE WILL BRING A RETURN OF DRY
CONDITIONS ON SATURDAY...WITH MORE SHOWERS AND THUNDERSTORMS
EXPECTED ON SUNDAY AHEAD OF A COLD FRONT.
RELATIVE HUMIDITY VALUES WILL ONLY DROP TO 75 TO 85 PERCENT
TODAY...RECOVER TO NEAR 100 PERCENT TONIGHT...AND DROP TO 35 TO 55
PERCENT ON SATURDAY.
WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 MPH TODAY...LIGHT AND
VARIABLE TONIGHT AND SATURDAY.
&&
.HYDROLOGY...
FOR TODAY INTO TONIGHT EXPECT SHOWERS AND THUNDERSTORMS...SOME WHICH
WILL TRAIN TO PRODUCE WIDESPREAD QPF AMOUNTS OF 1 TO 2 INCHES OF
RAIN...WITH ISOLATED AMOUNTS OF 2 TO 5 INCHES POSSIBLE ESPECIALLY
FROM THE CATSKILLS AND EAST TO SOUTHERN VERMONT...THE BERKSHIRES
AND LITCHFIELD HILLS. HAVE ALSO INCLUDED WASHINGTON COUNTY IN
FLOOD WATCH DUE TO THEIR ANTECEDENT CONDITIONS. IN ADDITION TO
THE FLASH FLOOD THREAT...THERE IS ALSO CONCERN FOR SOME OF THE
MAINSTEM RIVERS ESPECIALLY WHERE TRAINING OCCURS OVER A RIVER
BASIN. THE HIGHEST FORECAST RIVER LEVELS ARE EXPECTED TO BE MAINLY
CONFINED TO WESTERN NEW ENGLAND WITH SIGNIFICANT RISES EXPECTED ON
THE HOUSATONIC...WILLIAMS AND HOOSIC RIVER...SENDING THEM CLOSE TO
OR EVEN ABOVE BANKFULL. BUT FOR NOW...FLASH FLOODING APPEARS TO
BE THE MAIN THREAT.
THE RAINS WILL EXIT LATE TONIGHT WITH DRIER AIR FILTERING IN ON
SATURDAY BUT MORE RAIN IS POSSIBLE FOR SUNDAY ALTHOUGH AT THIS
TIME PWATS DROP TO AROUND 1.5 INCHES AND WHILE SOME HEAVY RAIN
POSSIBLE...SEVERE WEATHER APPEARS TO BE THE BIGGER THREAT. STILL
GIVEN LITTLE RECOVERY TIME IN BETWEEN EVENTS WILL MENTION HEAVY
DOWNPOURS IN HWO.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.CLIMATE...
THE RAINFALL FROM THURSDAY JULY 30TH...HAS OFFICIALLY BROUGHT OUR
RAINFALL TOTAL FOR THE MONTH OF JULY UP TO 7.49 INCHES AT ALBANY
INTERNATIONAL AIRPORT. THIS NOW MAKES THIS JULY THE 6TH WETTEST JULY
ON RECORD IN ALBANY RECORD BOOKS...AHEAD OF 2004 WITH ITS VALUES OF
7.20 INCHES AND JUST BEHIND 2005 WITH ITS VALUE OF 7.54 INCHES.
ADDITIONAL RAINFALL EXPECTED TODAY WILL LIKELY ALLOW THIS JULY TO
REACH WELL INTO THE TOP 5 WETTEST JULYS. INCIDENTALLY...THE JULY
2008 TOTAL OF 6.94 INCHES...WHICH WAS TIED FOR THE 10TH WETTEST
JULY...HAS NOW BEEN BUMPED OFF THE LIST.
THE WETTEST JULY ON RECORD IS 9.37 INCHES SET BACK IN 1871. BY THE
WAY...IF WE CAN GET BY THE JULY 2005 RECORD...IT WOULD BE THE
WETTEST JULY SINCE 1871.
TOP 10 WETTEST JULYS FOR ALBANY NY...MONTHLY PRECIPITATION RECORDS
DATE BACK TO 1826.
1) 9.37 INCHES 1871
2) 8.57 INCHES 1850
3) 7.92 INCHES 1848
4) 7.83 INCHES 1863
5) 7.54 INCHES 2005
6) 7.49 INCHES THROUGH JULY 30TH 2009
7) 7.20 INCHES 2004
8) 7.19 INCHES 1870
9) 7.03 INCHES 2007
10) 6.96 INCHES 1975
AS FOR TEMPERATURES...THROUGH JULY 30TH...THE AVERAGE TEMPERATURE
FOR JULY 2009 FOR ALBANY IS 68.3 DEGREES...2.8 DEGREES BELOW NORMAL.
TOP 10 COLDEST JULYS FOR ALBANY NY...MONTHLY TEMPERATURE RECORDS
DATE BACK TO 1820.
1) 67.6 DEGREES 1992
2) 67.6 DEGREES 2000
3) 68.3 DEGREES 1860
4) 68.4 DEGREES 1971
5) 68.5 DEGREES 1976
6) 68.6 DEGREES 1829
7) 68.6 DEGREES 1875
8) 68.8 DEGREES 1978
9) 68.9 DEGREES 1965
10) 68.9 DEGREES 1984 & 2001
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
CTZ001-013.
NY...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
NYZ043-053-054-058>061-063>066-084.
MA...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
MAZ001-025.
VT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
VTZ013>015.
&&
SYNOPSIS...HWJIV/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...11
HYDROLOGY...11
CLIMATE...IAA/HWJIV/JPVHazardous weather outlook, Jul 31, 5:47 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 547 AM EDT FRI JUL 31 2009 CTZ001-013-MAZ025-NYZ058>061-063>066-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 547 AM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS AND THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT CHANCE THAT THUNDERSTORMS TODAY INTO TONIGHT MAY BE SEVERE. THE GREATEST THREAT FROM THE THUNDERSTORMS WOULD BE DAMAGING WINDS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY EVENING. THE THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A COLD FRONT AND MAY PRODUCE DAMAGING WINDS...HAIL AND HEAVY DOWNPOURS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... COLUMBIA...DUTCHESS...GREENE AND ULSTER. IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. MAZ001-NYZ043-053-054-084-VTZ013>015-011100- NORTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER- EASTERN RENSSELAER-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 547 AM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...WASHINGTON AND RENSSELAER COUNTIES OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE GUSTY WINDS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY EVENING. THE THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A COLD FRONT AND MAY PRODUCE DAMAGING WINDS...HAIL AND HEAVY DOWNPOURS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. NYZ032-033-038>042-047>052-082-083-011100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-NORTHERN FULTON-SOUTHEAST WARREN- 547 AM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...MOHAWK VALLEY AND NORTHERN CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE GUSTY WINDS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY EVENING. THE THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A COLD FRONT AND MAY PRODUCE DAMAGING WINDS...HAIL AND HEAVY DOWNPOURS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:31 AM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady, Schoharie | 3 hr |
| Jul 31, 8:11 AM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Washington | 3 hr |
| Jul 31, 11:09 AM EDT | Areal Flood Advisory | ALY | Greene, Schoharie, Ulster | 3 hr |
| Jul 31, 11:59 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Jul 31, 12:14 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 4 hr |
| Jul 31, 12:49 PM EDT | Flash Flood Warning | ALY | Columbia, Rensselaer | 4 hr |
| Jul 31, 2:26 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
| Jul 31, 3:22 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga | 3 hr |
| Jul 31, 4:22 PM EDT | Areal Flood Warning | ALY | Columbia | 6 hr |
| Jul 31, 4:26 PM EDT | Areal Flood Advisory | ALY | Greene | 3 hr |
| Jul 31, 5:54 PM EDT | River Flood Warning | ALY | Rensselaer, Washington | 13 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.